Alert archive / Nevada / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Reno, NV

May 25, 2015Douglas County, Lyon County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at May 25, 2015, 2:03 PM PDT for Douglas County, Lyon County, Nevada. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2015, 2:03 PM PDT (21:03 UTC)
Expired
May 25, 2015, 2:45 PM PDT
In force
42 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Douglas County, NV, Lyon County, NV

The radar

The Reno radar (KRGX), 74 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WUUS55 KREV 252103
SVRREV
NVC005-019-252145-
/O.NEW.KREV.SV.W.0002.150525T2103Z-150525T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
203 PM PDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LYON COUNTY IN WEST CENTRAL NEVADA...
  NORTHEASTERN DOUGLAS COUNTY IN WESTERN NEVADA...

* UNTIL 245 PM PDT

* AT 202 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF 
  WABUSKA...OR 18 MILES NORTHWEST OF YERINGTON...AND MOVING EAST 
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 395 IN NORTHERN MASON VALLEY...YERINGTON...WABUSKA...
  WEED HEIGHTS...MASON AND YERINGTON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3907 11953 3924 11945 3916 11906 3893 11918
TIME...MOT...LOC 2102Z 288DEG 13KT 3914 11940 

$$

MB
3 follow-up statements
913 
WUUS55 KREV 252110 CCA
SVRREV
NVC005-019-252145-
/O.COR.KREV.SV.W.0002.150525T2103Z-150525T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
210 PM PDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LYON COUNTY IN WEST CENTRAL NEVADA...
  NORTHEASTERN DOUGLAS COUNTY IN WESTERN NEVADA...

* UNTIL 245 PM PDT

* AT 203 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF WABUSKA...OR 18
  MILES SOUTHEAST OF VIRGINIA CITY...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 95A IN NORTHERN MASON VALLEY...YERINGTON...WABUSKA...
  WEED HEIGHTS...MASON AND YERINGTON MUNICIPAL AIRPORT.

LAT...LON 3907 11953 3924 11945 3916 11906 3893 11918
TIME...MOT...LOC 2103Z 288DEG 13KT 3914 11940 

$$

MB
718 
WUUS55 KREV 252111 CCB
SVRREV
NVC005-019-252145-
/O.COR.KREV.SV.W.0002.150525T2110Z-150525T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
211 PM PDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LYON COUNTY IN WEST CENTRAL NEVADA...
  NORTHEASTERN DOUGLAS COUNTY IN WESTERN NEVADA...

* UNTIL 245 PM PDT

* AT 210 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF 
  WABUSKA...OR 18 MILES NORTHWEST OF YERINGTON...AND MOVING 
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 95A IN NORTHERN MASON VALLEY...YERINGTON...WABUSKA...
  WEED HEIGHTS...MASON AND YERINGTON MUNICIPAL AIRPORT.

LAT...LON 3907 11953 3924 11945 3916 11906 3893 11918
TIME...MOT...LOC 2103Z 288DEG 13KT 3914 11940 

$$

MB
136 
WWUS55 KREV 252138
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
238 PM PDT MON MAY 25 2015

NVC005-019-252147-
/O.EXP.KREV.SV.W.0002.000000T0000Z-150525T2145Z/
LYON NV-DOUGLAS NV-
238 PM PDT MON MAY 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LYON AND NORTHEASTERN
DOUGLAS COUNTIES WILL EXPIRE AT 245 PM PDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS CROSSWINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM... 
ESPECIALLY ALONG HIGHWAY 95A.

LAT...LON 3907 11953 3924 11945 3916 11906 3893 11918
TIME...MOT...LOC 2133Z 288DEG 13KT 3914 11940 

$$

MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:43 AM PDT, 7 hours 20 minutes earlier.

Area forecast discussion, May 25, 6:43 AM PDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
643 AM PDT MON MAY 25 2015

.UPDATE...
OVERNIGHT CLOUD COVER HELPED KEEP TEMPS RELATIVELY MILD IN WESTERN
NEVADA AND INTO MONO COUNTY. THEREFORE FOG HAS NOT DEVELOPED THERE
AND HAVE REMOVED FROM THIS MORNING. HOWEVER, FOG HAS DEVELOPED
AROUND THE TAHOE BASIN NORTH INTO THE LASSEN COUNTY VALLEYS. THIS
FOG IS QUITE DENSE AND WILL CONTINUE FOR THE NEXT 2-3 HOURS BEFORE
BURNING OFF. WALLMANN

&&

.PREVIOUS DISCUSSION... /ISSUED 243 AM PDT MON MAY 25 2015/

SYNOPSIS...
THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
MID WEEK AS LOW PRESSURE REMAINS OVER THE WEST. HIGH PRESSURE IS
FORECAST TO RETURN LATE IN THE WEEK WITH HOT AND DRY CONDITIONS
POSSIBLE BY NEXT WEEKEND.

SHORT TERM...
PARTLY CLOUDY CONDITIONS ARE SPREAD ACROSS THE REGION EARLY THIS
MORNING WITH SOME CLEARER AREAS DEVELOPING FOG. TRUCKEE AND SOUTH
LAKE TAHOE AIRPORTS HAVE REPORTED VISIBILITY LESS THAN 1/2 MILE
AND EXPECT AREAS OF FOG TO CONTINUE THROUGH MID-MORNING ACROSS THE
SIERRA AND PORTIONS OF WESTERN NEVADA.

FOR THIS AFTERNOON WE WILL SEE A SHORTWAVE TROUGH CIRCULATE AROUND
THE BASE OF A CLOSED LOW ACROSS WASHINGTON STATE. THIS WILL HELP
FIRE OFF SCATTERED THUNDERSTORMS ACROSS MUCH OF THE SIERRA AND
WESTERN NEVADA TODAY. THE BEST CHANCES FOR STORMS WILL EXIST
ROUGHLY NORTH OF SUSANVILLE AND GERLACH, BUT CHANCES REMAIN GOOD
ALL ALONG THE SIERRA AND WESTERN NEVADA. WESTERLY WINDS WILL MOVE
SHOWER AND STORM ACTIVITY OFF THE SIERRA WITH THE BEST POTENTIAL
SHIFTING ROUGHLY EAST OF HWY395/I580 BY LATE AFTERNOON INTO EARLY
EVENING. TODAY SHOULD SEE THE BEST CHANCES FOR STORMS WITH
PERCENTAGES DIMINISHING EACH DAY THROUGH THE WEEK. GUSTY WINDS,
HEAVY RAIN, AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS.

BY TUESDAY, CHANCES FOR SHOWERS AND STORMS DIMINISH ESPECIALLY
OVER THE SIERRA WHERE DRIER FLOW ALOFT BEGINS TO WORK ITS WAY IN.
A NARROW BAND OF MOISTURE WILL REMAIN FARTHER NORTH ACROSS FAR
NORTHEAST CALIFORNIA AND NORTHWESTERN NEVADA AND HAVE MAINTAINED
HIGHER CHANCES FOR SHOWERS AND ISOLATED STORMS NORTH OF SUSANVILLE
AND GERLACH AS A RESULT. DRIER AIR ALOFT CONTINUES TO FILTER
ACROSS THE SIERRA AND WESTERN NEVADA BY WEDNESDAY WITH MOST SHOWER
AND STORM POTENTIAL SHIFTING SOUTH ACROSS MONO AND MINERAL
COUNTIES. TEMPERATURES WILL ALSO CONTINUE TO WARM WITH A CHANCE
FOR THE HIGH TEMPERATURE IN RENO TO REACH THE 80 DEGREE MARK FOR
THE FIRST TIME SINCE THE BEGINNING OF MAY. FUENTES

LONG TERM...THURSDAY THROUGH SUNDAY...
FEW CHANGES MADE TO THE LONG TERM AS THE MODELS REMAIN CONSISTENT
WITH THE RIDGE FOR LATE IN THE WEEK. TEMPERATURES WILL RISE ABOVE
AVERAGE AND WELL INTO THE 80S FOR WESTERN NV WITH 70S COMMON IN THE
SIERRA. AT THIS POINT, THE WARMEST DAY APPEARS TO BE SATURDAY AS THE
RIDGE AXIS MOVES INTO EASTERN NV. A LITTLE COOLER ON SUNDAY AS THE
RIDGE SLIDES FAR ENOUGH EAST AS LOW PRESSURE AGAIN APPROACHES THE
COAST FOR EARLY NEXT WEEK.

DO NOT SEE MUCH IF ANY THREAT OF PRECIP AT ALL FROM THURSDAY THROUGH
SUNDAY. WE DO HAVE A SLIGHT CHANCE OF THUNDER NEAR THE SIERRA CREST
IN MONO COUNTY THURSDAY. HOWEVER, WITH THE RAPIDLY WARMING TEMPS
ALOFT, BELIEVE THIS ACTIVITY WILL BE CAPPED. LEFT ALONE FOR NOW IN
CASE THE MODELS SLOW DOWN THE AMOUNT OF WARMING IN THE MID-LEVELS.
OUTSIDE OF THAT, IT WILL BE TOO STABLE FOR ANY CONVECTION. WALLMANN

AVIATION...
FG THIS MORNING FOR MANY TERMINALS, ESPECIALLY KTRK/KTVL. MORE
PATCHY FOG NEARBY KCXP, KRNO AS WELL. EXPECT FOG TO BURN OFF 16-17Z
WITH VFR CONDS THEREAFTER.

A FEW MORE -SHRA/-TSRA LIKELY TODAY DURING THE AFTERNOON AND
EVENING. WITH MORE WEST WINDS ACTIVITY SHOULD PUSH WELL EAST OF THE
SIERRA CREST BY EVENING. THREATS FOR TERMINALS TO BEGIN AROUND 19Z
AND END 23Z FOR KTRK/KTVL AND 03Z ELSEWHERE. PRIMARY CONCERNS FROM
TSRA WILL BE SFC WIND GUSTS TO 30 KTS AND SOME SMALL HAIL. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Local storm report, May 25, 1:19 PM PDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
119 PM PDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     TSTM WND GST     RAVENDALE               40.80N 120.36W
05/25/2015  M56.00 MPH       LASSEN             CA   MESONET

            56 MPH WIND GUST MEASURED AT THE RAVENDALE RAWS WEATHER
            STATION.

0114 PM     HEAVY RAIN       7 SE TWIN PEAKS         40.58N 119.79W
05/25/2015  M0.54 INCH       WASHOE             NV   TRAINED SPOTTER

            BUFFALO CREEK RAWS WEATHER STATION REPORTED 0.54 INCHES
            OF RAINFALL IN ONE HOUR.

&&

MCGUIRE
Special weather statement, May 25, 1:42 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
142 PM PDT MON MAY 25 2015

CAZ073-252145-
MONO CA-
142 PM PDT MON MAY 25 2015

...STRONG THUNDERSTORM MOVING THROUGH CHALFANT VALLEY...

AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF BENTON HOT
SPRINGS...MOVING SOUTHEAST AT 10 MPH DOWN THE CHALFANT VALLEY.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHALFANT VALLEY AND WHITE MOUNTAIN PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3760 11860 3776 11849 3766 11821 3746 11835
      3746 11837
TIME...MOT...LOC 2040Z 298DEG 8KT 3765 11847

MB
Special weather statement, May 25, 1:42 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
142 PM PDT MON MAY 25 2015

NVZ003-004-252130-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
142 PM PDT MON MAY 25 2015

...STRONG THUNDERSTORM MOVING TOWARD PYRAMID LAKE...

AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES NORTHEAST OF HALLELUJAH JUNCTION...OR
15 MILES SOUTHEAST OF DOYLE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM ALONG WITH MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE... PYRAMID LAKE...VIRGINIA
PEAK...NIXON...SUTCLIFFE...LEMMON VALLEY-GOLDEN VALLEY...SPANISH
SPRINGS AND DOGSKIN MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3971 11998 4002 11999 4012 11938 3964 11934
TIME...MOT...LOC 2040Z 261DEG 16KT 3989 11986
Special weather statement, May 25, 1:46 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
146 PM PDT MON MAY 25 2015

CAZ071-NVZ003>005-252115-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-GREATER RENO-
CARSON CITY-MINDEN AREA NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
NORTHERN WASHOE COUNTY NV-
146 PM PDT MON MAY 25 2015

...STRONG THUNDERSTORM NORTH OF HERLONG MOVING EAST...

AT 145 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF HERLONG...MOVING EAST AT
20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM AND MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
THE NEEDLE ROCKS AND SAND PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 4013 12010 4031 12010 4037 11956 4007 11954
TIME...MOT...LOC 2045Z 270DEG 26KT 4022 12001
Special weather statement, May 25, 1:57 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
157 PM PDT MON MAY 25 2015

NVZ001-003-004-252200-
MINERAL AND SOUTHERN LYON COUNTIES NV-GREATER RENO-CARSON CITY-
MINDEN AREA NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
157 PM PDT MON MAY 25 2015

...STRONG THUNDERSTORM MOVING THROUGH CENTRAL LYON COUNTY...

AT 154 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF DAYTON...OR 20
MILES NORTHWEST OF YERINGTON...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 IN NORTHERN MASON VALLEY...
YERINGTON...WABUSKA...RAWE PEAK AND YERINGTON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3909 11954 3924 11949 3925 11890 3895 11906
TIME...MOT...LOC 2054Z 272DEG 17KT 3915 11941

MB
Special weather statement, May 25, 2:02 PM PDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
202 PM PDT MON MAY 25 2015

CAZ071-NVZ003-005-252145-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-GREATER RENO-
CARSON CITY-MINDEN AREA NV-NORTHERN WASHOE COUNTY NV-
202 PM PDT MON MAY 25 2015

...STRONG THUNDERSTORM NEAR FRENCHMAN LAKE...

AT 201 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER FRENCHMAN LAKE...OR 8 MILES SOUTHWEST OF
DOYLE...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
DOYLE...FRENCHMAN LAKE...CHILCOOT-VINTON...BIG COVE CAMPGROUND...
FRENCHMAN CAMPGROUND...SPRING CREEK CAMPGROUND AND CHILCOOT
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR FRENCHMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3984 12033 4004 12031 4008 11999 3980 12000
TIME...MOT...LOC 2101Z 272DEG 12KT 3994 12021

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 5:14 PM PDTSpecial Weather StatementREVChurchill61 min
May 24, 5:36 PM PDTSpecial Weather StatementREV39 min
May 24, 5:48 PM PDTSpecial Weather StatementREV57 min
May 24, 7:40 PM PDTSpecial Weather StatementREVLyon50 min
May 25, 11:05 AM PDTSpecial Weather StatementREV85 min
May 25, 12:14 PM PDTSpecial Weather StatementREVWashoe91 min
May 25, 12:24 PM PDTSpecial Weather StatementREV111 min
May 25, 1:46 PM PDTSpecial Weather StatementREV29 min
May 25, 1:50 PM PDTSevere Thunderstorm WarningREVWashoe27 min
May 25, 1:57 PM PDTSpecial Weather StatementREVLyon63 min
May 25, 2:38 PM PDTSevere Thunderstorm WarningREVWashoe37 min
May 25, 3:23 PM PDTSpecial Weather StatementREVPershing37 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.